Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 352, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 13, 2003, 10:43 PM CDT for Desha County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2003, 10:43 PM CDT (03:43 UTC)
- Expired
- Jul 13, 2003, 11:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Desha County, AR
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:31 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 13, 10:31 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1000 PM CDT SUN JUL 13 2003 UPDATED TO REMOVE SEVERE THUNDERSTORM WATCH. ALSO REMOVED POPS FOR THE REST OF THE NIGHT EXCEPT IN THE EAST AND SOUTH WHERE SOME STRONG TO SEVERE THUNDERSTORMS REMAIN AND SOME ISOLATED ACTIVITY OCCASIONALLY HAS DEVELOPED ON OUTFLOW BOUNDARIES. THIS LIKELY WILL DECREASE IN A FEW HOURS. ALSO...WINDS HAVE BECOME VERY LIGHT...SO DECREASED WIND FORECASTS A LITTLE. .LZK...NONE
Hazardous weather outlook, Jul 13, 2:23 PM CDT, 8 hours 20 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 223 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF ARKANSAS THROUGH TONIGHT. A STALLED FRONTAL BOUNDARY NEAR THE ARKANSAS AND MISSOURI BORDER WILL CONTINUE TO MOVE SLOWLY SOUTH THIS AFTERNOON. MEANWHILE...A NORTHWEST WIND ALOFT WILL DRIVE WEAK SYSTEMS TOWARD THE REGION FROM THE PLAINS. THE SYSTEMS WILL INTERACT WITH THE FRONT...RESULTING IN ADDITIONAL CHANCES OF THUNDERSTORMS OVER ARKANSAS. SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THIS AFTERNOON AND TONIGHT. SOME STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE MAIN THREATS BEING LARGE HAIL AND STRONG TO DAMAGING WINDS. IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAIN. MOISTURE LEVELS HAVE BEEN SLOWLY INCREASING IN THE ATMOSPHERE...WHICH WILL MAKE STORMS MORE EFFICIENT RAIN PRODUCERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RIDGE OF HIGH PRESSURE TO THE WEST WILL BUILD ACROSS THE REGION DURING THE UPCOMING WEEK. THIS WILL CUTOFF THE NORTHWEST WIND ALOFT AND WILL ALSO CAP THE ATMOSPHERE. THE CAPPING WILL TEND TO LIMIT THUNDERSTORM DEVELOPMENT. GIVEN THIS...IT APPEARS THE WEATHER IN ARKANSAS WILL SETTLE INTO A MORE TYPICAL SUMMERTIME PATTERN. THERE WILL BE ISOLATED TO SCATTERED MOSTLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. TROPICAL STORM CLAUDETTE IS EXPECTED TO REMAIN WELL SOUTH OF ARKANSAS...AFFECTING THE SOUTH TEXAS COAST OR NORTHERN MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT OVER THE REGION. 44
In the hours before
Local storm report, Jul 13, 7:00 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
700 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0353 PM 2 N CAVE CITY AR .88 INCH HAIL
07/13/03 SHARP REPORTED BY LAW
ENFORCEMENT.
0453 PM FRANKLIN AR .75 INCH HAIL
07/13/03 IZARD REPORTED BY EMERGENCY
MANAGEMENT.
0501 PM PFEIFFER AR 1.00 INCH HAIL
07/13/03 INDEPENDENCE REPORTED BY EMERGENCY
MANAGEMENT.
44Special weather statement, Jul 13, 7:33 PM CDT, 3 hours 10 minutes before
ARZ003>007-013>016-023>025-033-034-046-047-140300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 733 PM CDT SUN JUL 13 2003 SEVERE THUNDERSTORM WATCH #740 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...BAXTER...BOONE...FULTON...IZARD... MARION...SEARCY...SHARP...AND STONE... SEVERE THUNDERSTORM WATCH #740 REMAINS IN EFFECT FOR...CLEBURNE... INDEPENDENCE...JACKSON...MONROE...PRAIRIE...VAN BUREN...WHITE AND WOODRUFF COUNTIES UNTIL 1000 PM CDT... 29
Local storm report, Jul 13, 7:59 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
759 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM MOUNT PLEASANT AR WIND DAMAGE
07/13/03 IZARD SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT.
0530 PM 2 S MYRON AR WIND DAMAGE
07/13/03 IZARD TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0530 PM 3 N BATESVILLE AR .75 INCH HAIL
07/13/03 INDEPENDENCE REPORTED BY LAW
ENFORCEMENT.
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:22 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 43 min |
| Jul 13, 10:05 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 45 min |
| Jul 13, 10:55 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 35 min |
| Jul 13, 11:15 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.